Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 119, NWS Blacksburg, VA

June 21, 2014Charlotte County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 21, 2014, 7:09 PM EDT for Charlotte County, Virginia. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2014, 7:09 PM EDT (23:09 UTC)
Expired
Jun 21, 2014, 8:15 PM EDT
In force
66 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Charlotte County, VA

The radar

The Norfolk radar (KAKQ), 136 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 7:10 PM EDTTSTM WND DMG4 E Charlotte Court Hou, VATWO TREES DOWN ALONG ROUTE 40 IN KEYSVILLE.
Jun 21, 7:10 PM EDTTSTM WND DMG4 E Charlotte Court Hou, VATREE DOWN ALONG ROUTE 40 IN KEYSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WUUS51 KRNK 212309
SVRRNK
VAC037-220015-
/O.NEW.KRNK.SV.W.0119.140621T2309Z-140622T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
709 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 815 PM EDT

* AT 709 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHARLOTTE
  COURT HOUSE...MOVING SOUTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KEYSVILLE...
  CHARLOTTE COURT HOUSE...
  REDOAK...
  DRAKES BRANCH...
  AND SAXE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3689 7849 3670 7865 3712 7870 3714 7858
      3715 7855 3712 7851 3709 7848 3708 7845
      3706 7845
TIME...MOT...LOC 2309Z 342DEG 23KT 3706 7861 

HAIL...1.00IN
WIND...60MPH

$$

16
3 follow-up statements
471 
WWUS51 KRNK 212343
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT SAT JUN 21 2014

VAC037-220015-
/O.CON.KRNK.SV.W.0119.000000T0000Z-140622T0015Z/
CHARLOTTE VA-
743 PM EDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR
EASTERN CHARLOTTE COUNTY...

AT 741 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAXE...MOVING 
SOUTH AT 25 MPH. IN ADDITION...A LINE OF THUNDERSTORMS MOVING 
SOUTHEAST ACROSS NORTHERN PITTSYLVANIA COUNTY IS INTENSIFYING...AND 
WILL MOVE ACROSS THE SOUTHERN HALF OF CHARLOTTE COUNTY AROUND 8 PM. 

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
REDOAK...
DRAKES BRANCH...
AND SAXE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3689 7849 3670 7865 3712 7870 3714 7858
      3715 7855 3712 7851 3709 7848 3708 7845
      3706 7845
TIME...MOT...LOC 2341Z 351DEG 20KT 3692 7862 

HAIL...1.00IN
WIND...60MPH

$$

16
620 
WWUS51 KRNK 220003
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT SAT JUN 21 2014

VAC037-220015-
/O.CON.KRNK.SV.W.0119.000000T0000Z-140622T0015Z/
CHARLOTTE VA-
803 PM EDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR
SOUTHEASTERN CHARLOTTE COUNTY...

AT 803 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER REDOAK...
MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
REDOAK...
SAXE...
AND WYLLIESBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3670 7865 3696 7868 3689 7849
TIME...MOT...LOC 0003Z 323DEG 26KT 3681 7866 

HAIL...<.75IN
WIND...60MPH

$$

16
147 
WWUS51 KRNK 220014
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT SAT JUN 21 2014

VAC037-220023-
/O.EXP.KRNK.SV.W.0119.000000T0000Z-140622T0015Z/
CHARLOTTE VA-
814 PM EDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN CHARLOTTE COUNTY WILL EXPIRE AT 815 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING WILL REMAIN BELOW SEVERE LIMITS 
AS IT PASSES ACROSS THE AREA. THEREFORE THE WARNING WILL BE ALLOWED 
TO EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3670 7865 3696 7868 3689 7849
TIME...MOT...LOC 0010Z 342DEG 23KT 3681 7866 

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:32 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 21, 3:32 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT SAT JUN 21 2014

.SYNOPSIS...
HIGH PRESSURE WILL WEDGE INTO THE AREA TONIGHT AS A SURFACE LOW
DRIFTS SOUTHEAST ACROSS THE CAROLINAS. SUMMER TIME THUNDERSTORMS
RETURN MONDAY AND TUESDAY AS A COLD FRONT TRACKS EAST FROM THE
MISSISSIPPI VALLEY.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 330 PM EDT SATURDAY...

A SURFACE REFLECTION/LEE TROUGH OVER THE CAROLINAS WILL BE THE
FOCUS FOR STRONGER STORMS THIS AFTERNOON AND EVENING. THE GOOD
NEWS IS THAT THIS FEATURE IS SOUTH OF THE FORECAST AREA.
HOWEVER...THERE REMAINS MODERATE CAPE VALUES AROUND 2000 J/KG ARE
ACROSS THE PIEDMONT THIS AFTERNOON. MIXING HAS BEEN STRONG ENOUGH
TO LIMIT STORMS FROM BECOMING TO STRONG SO FAR. THE FIRST
LIGHTNING STRIKE DETECTED DID NOT OCCUR UNTIL 230P THIS AFTERNOON.
EXPECTING MIXING TO DECREASE THIS EVENING WHICH SHOULD ALLOW
STORMS OVER THE PIEDMONT TO STRENGTHEN. THE DURATION OF THESE
STRONG STORMS SHOULD BE LIMITED TO A FEW HOURS THIS EVENING...THEN
THEY WILL EXIT THE FORECAST AREA HEADING SE WITH THE LEE TROUGH.

MODELS SHOWING A WEDGE COMING ACROSS THE EASTERN HALF OF THE CWA
TONIGHT. MOST MODELS ARE KEEPING AN EASTERLY WIND AND LOW CLOUDS
INTO MONDAY MORNING. THICK LOW CLOUDS ARE A SURE THING
TONIGHT...BUT A LITTLE LEARY ON THE CHANCES FOR MEASURABLE
RAINFALL. THIS WEDGE AND CLOUDS SHOULD WITH STAND SUMMER SUN WHILE
A FEW BREAKS ARE POSSIBLE LATE IN THE DAY...ONLY TO FILL BACK IN
SUNDAY NIGHT.

TEMPERATURES WILL FEEL A LITTLE MORE COMFORTABLE TONIGHT WITH
SLIGHTLY LOWER DEW POINTS. OVERNIGHT TEMPERATURES WILL FALL INTO
THE 60S. EASTERLY FLOW AND CLOUDS WILL KEEP SUNDAY/S TEMPERATURES
FROM REACHING NORMAL LEVELS. HIGHS TOMORROW WILL BE IN THE U70S-
M80S.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 255 PM EDT SATURDAY...

GOING TO SEE HIGH PRESSURE WEDGE SOUTHWEST INTO THE AREA SUNDAY
NIGHT...HOWEVER...THE AIRMASS IN TERMS OF MOISTURE DOES NOT CHANGE
TOO MUCH AS IT WILL REMAIN MUGGY WITH LOW LVL CLOUDINESS.
CONVERGENCE WILL SET UP ALONG THE BLUE RIDGE WITH SHOWERS EXPECTED
THROUGH THE OVERNIGHT IN AN ISOLATED/WIDELY SCATTERED FASHION.

MONDAY....THE HIGH WILL START TO EDGE EWD AS UPSTREAM TROUGH
PUSHES INTO THE UPPER MS VALLEY. STILL LOOKING AT HEIGHTS ABOVE
585DM AND TYPICAL SUMMER WEATHER. FRONTAL BOUNDARY WILL LIE
SOUTHWEST OF US MONDAY AFTERNOON WITH AMOEBIC FLOW. ANYTHING THAT
FORMS ACROSS THE AREA WILL BE SLOW MOVING AND HEAVY RAINERS. RIGHT
NOW THE THREAT OF SHOWERS AND STORMS WILL BE IN THE CHANCE RANGE
...HIGHEST ALONG THE BLUE RIDGE. THE HEIGHTS CONTINUE TO BUILD IN
THE UPPER LEVELS SHOULD SEND THE WARM FRONT NORTH OF US MONDAY
EVENING. CONTINUED MOISTURE CONVERGENCE ALONG WITH FRONTAL
CONVERGENCE WILL KEEP THE SHRA/TSRA CHANCE GOING THRU THE NIGHT.

TUESDAY...ONE PIECE OF SHORTWAVE ENERGY GETS INTO OHIO/KY/TN BY
THE END OF THE DAY. WITH SW FLOW ALOFT AND HEATING THINK SHOWER
AND STORM CHANCES WILL BE HIGHER IN THE MTNS...WITH LESS UNDER THE
5H RIDGE TO THE SOUTHEAST. KEPT POPS FROM 40-50 WEST TO 30 EAST.

CONVECTION WANES SOME OVERNIGHT TUESDAY NIGHT IN THE EAST BUT
SHORTWAVE ENERGY DESPITE WEAKENING AS IT ENCOUNTERS THE SOUTHEAST
RIDGE SHOULD BRING ENOUGH LIFT TO KEEP 30-50 POPS FROM THE NC MTNS
NORTH TO THE ALLEGHANY HIGHLANDS AND WEST.

TEMPS WILL BE CLOSE TO NORMAL MONDAY WITH HIGHS FROM THE UPPER
70S TO LOWER 80S MOUNTAINS...TO MID TO UPPER 80S OUT EAST.

TEMPS WARM A FEW DEGREES TUESDAY MAINLY IN THE EAST AS THINK
CONVECTION WILL BE A LITTLE MORE COMMONPLACE WEST. LOOK FOR HIGHS
AGAIN IN THE UPPER 70S TO LOWER 80S OVER MOST OF THE
MOUNTAINS...TO NEAR 90 OVER SOUTHSIDE VA INTO THE NC PIEDMONT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 140 PM EDT SATURDAY...

I WOULD NOT EXPECT TOO MUCH CHANGE THIS FORECAST PERIOD. FRONTAL
BOUNDARY WILL SITUATE ITSELF NEAR THE AREA WED-THU THEN LIFT BACK
NORTH INTO FRIDAY AND SATURDAY AS HEIGHTS BUILD YET AGAIN.
OVERALL...THERE WILL BE A DAILY THREAT OF STORMS...BUT MAINLY
AFTERNOON/EVENING. AT THE MOMENT BEST THREAT OF STORMS WILL BE
WEDNESDAY WITH SHORTWAVE PIECE MOVING ACROSS DURING THE MIDDLE OF
THE DAY. EXPECT THE MODELS THIS FAR OUT TO STILL HAVE TIMING
ISSUES WITH WAVES ALONG THE SRN EDGE OF THE WESTERLIES.

NOT GOING TO SEE TOO MUCH CHANGE IN AIRMASS AS DRIER DEWPOINTS
STAY WELL NORTH OF THE MID ATLANTIC.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AS OF 130 PM EDT SATURDAY...

WAVY WARM FRONT EXTENDED FROM THE MARYLAND PANHANDLE TO NORTHEAST
NORTH CAROLINA. ISOLATED LIGHT SHOWERS WERE OVER THE MOUNTAINS ALONG
WITH MOSTLY VFR CEILINGS ACROSS THE ENTIRE AREA. THESE MOUNTAIN
SHOWERS WILL MOVE EAST OF THE BLUE RIDGE AND INTO HIGHER
INSTABILITIES TO GENERATE SCATTERED CONVECTION. A WEAK SURFACE
REFLECTION/TROUGH OVER THE CAROLINAS MAY HAVE A FEW OF THESE STORMS
BECOMING STRONG TO SEVERE FROM KDAN SOUTH INTO EARLY EVENING. ONCE
CONVECTION DRIFTS SOUTH...A WEAK WEDGE AND NE FLOW WILL BRING IN LOW
CLOUDS AND/OR LIGHT RAIN TO AREAS ALONG AND EAST OF THE BLUE RIDGE
EARLY SUNDAY MORNING. THIS WEDGE MAY HANG IN THE AREA UNTIL MONDAY
WITH SOME IMPROVEMENTS IN CEILING HEIGHTS DURING THE DAY ONLY TO
LOWER AGAIN OVERNIGHT.

EXTENDED AVIATION DISCUSSION...

DEEPER MOISTURE RETURNS NORTH...WITH BETTER COVERAGE OF
AFTERNOON/EVENING STORMS ON MONDAY AHEAD OF ANOTHER UPPER TROF AND
FRONT TO THE WEST. THIS BOUNDARY WILL GET CLOSER TUESDAY INTO
WEDNESDAY WITH AT LEAST DIURNAL DAILY ROUNDS OF SHOWERS AND STORMS
LIKELY TUESDAY INTO WEDNESDAY INCLUDING PERIODS OF MVFR/IFR.

AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING...
PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST
OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE
MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE
AFTERNOON CONVECTION REDEVELOPS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...WP
LONG TERM...WP
AVIATION...RCS
Hazardous weather outlook, Jun 21, 4:31 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 AM EDT SAT JUN 21 2014

NCZ005-006-VAZ044>047-058-059-221000-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
431 AM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE SEVERE
...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. IN ADDITIONAL
HEAVY RAINFALL IS LIKELY WITH ANY OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045-
221000-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
431 AM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 21, 3:03 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT SAT JUN 21 2014

NCZ020-211930-
YADKIN NC-
303 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTH CENTRAL YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 330 PM EDT

* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR YADKINVILLE...MOVING TO THE SOUTHEAST AT
  15 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  HUNTSVILLE...
  SHACKTOWN...
  LONE HICKORY...
  AND COURTNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3605 8071 3609 8076 3615 8063 3615 8062
      3609 8052 3605 8050
TIME...MOT...LOC 1901Z 310DEG 15KT 3611 8065

16
Special weather statement, Jun 21, 4:21 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SAT JUN 21 2014

VAZ047-212115-
BUCKINGHAM VA-
421 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS APPROACHING THE NORTHERN HALF OF
  BUCKINGHAM COUNTY FROM THE NORTHWEST. THESE STORMS ARE MOVING INTO
  AN AREA OF GREATER INSTABILITY...AND MAY BECOME SEVERE LATER THIS
  AFTERNOON. LARGE HAIL...STRONG WINDS AND HEAVY RAIN WILL ALL BE
  POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  DILLWYN...
  CENTENARY...
  GOLD HILL...
  BUCKINGHAM...
  AND NEW CANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL
INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3764 7825 3741 7841 3767 7872 3768 7869
      3770 7869 3768 7866 3769 7864 3772 7865
      3776 7861 3776 7850 3780 7849 3775 7845
      3769 7824
TIME...MOT...LOC 2014Z 317DEG 17KT 3781 7868

16
Special weather statement, Jun 21, 5:52 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT SAT JUN 21 2014

VAZ033-034-043>045-058-212245-
FRANKLIN VA-BEDFORD VA-HENRY VA-HALIFAX VA-CAMPBELL VA-
PITTSYLVANIA VA-
552 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 645 PM EDT

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  SOUTHWEST OF GOODE TO NEAR PENHOOK TO NEAR ROCKY MOUNT...MOVING TO
  THE SOUTHEAST AT 25 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
  STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BLAIRS...
  EVINGTON...
  HUDDLESTON...
  SYDNORSVILLE...
  AND ROCKY MOUNT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE
INSIDE A STURDY SHELTER NOW. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3699 7896 3663 7922 3658 7965 3706 7998
      3711 7963 3742 7937
TIME...MOT...LOC 2149Z 324DEG 22KT 3729 7943 3706 7959 3703 7985

JH
Special weather statement, Jun 21, 6:31 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT SAT JUN 21 2014

VAZ047-212300-
BUCKINGHAM VA-
631 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTH CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...

* UNTIL 700 PM EDT

* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR SHEPPARDS...MOVING TO THE SOUTHEAST AT
  15 MPH.

* NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  AND SHEPPARDS.

LAT...LON 3734 7847 3733 7851 3735 7854 3735 7855
      3737 7856 3736 7858 3740 7859 3739 7861
      3740 7862 3744 7847
TIME...MOT...LOC 2229Z 328DEG 13KT 3738 7851

16
Special weather statement, Jun 21, 7:03 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
703 PM EDT SAT JUN 21 2014

VAZ059-212345-
CHARLOTTE VA-
703 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 745 PM EDT

* AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CHARLOTTE COURT HOUSE...MOVING TO THE
  SOUTH AT 30 MPH.

* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  KEYSVILLE...
  CHARLOTTE COURT HOUSE...
  REDOAK...
  WYLLIESBURG...
  AND ABILENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3689 7849 3673 7862 3674 7865 3715 7873
      3716 7862 3714 7859 3715 7855 3712 7851
      3708 7848 3702 7846
TIME...MOT...LOC 2258Z 347DEG 27KT 3709 7861

16
Special weather statement, Jun 21, 7:05 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 PM EDT SAT JUN 21 2014

VAZ045-058-059-212345-
HALIFAX VA-CAMPBELL VA-CHARLOTTE VA-
705 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  WESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 745 PM EDT

* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MIKE TO NEAR
  NATHALIE...MOVING TO THE SOUTH AT 30 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
  STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HALIFAX...
  NATHALIE...
  BROOKNEAL...
  PHENIX...
  AND CLOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION
FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3669 7902 3696 7908 3727 7895 3725 7892
      3724 7892 3724 7891 3714 7873 3681 7866
TIME...MOT...LOC 2302Z 341DEG 26KT 3720 7886 3694 7901

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:01 PM EDTSpecial Weather StatementRNKBuckingham59 min
Jun 20, 9:04 PM EDTSpecial Weather StatementRNKHalifax26 min
Jun 21, 4:21 PM EDTSpecial Weather StatementRNKBuckingham54 min
Jun 21, 5:18 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham72 min
Jun 21, 5:26 PM EDTTornado WarningRNKBuckingham34 min
Jun 21, 5:52 PM EDTSpecial Weather StatementRNKFranklin, Pittsylvania53 min
Jun 21, 5:57 PM EDTTornado WarningRNKAppomattox, Buckingham33 min
Jun 21, 6:31 PM EDTSpecial Weather StatementRNKPrince Edward29 min
Jun 21, 7:03 PM EDTSpecial Weather StatementRNKCharlotte42 min
Jun 21, 7:05 PM EDTSpecial Weather StatementRNKHalifax40 min
Jun 21, 7:32 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax58 min
Jun 21, 7:59 PM EDTSpecial Weather StatementRNKHalifax61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.